MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X36MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X36MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 47248603640
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10.Blunt tip screw, ã¿ 4x34mm, item#: 47248603440, lot#: 3216546.Blunt tip screw, ã¿ 4x34mm, item#: 47248603440, lot#: 3221182.Proximal humerus, right, ã¿ 7x160mm, item#: 47249616007, lot#: 3223407.Blunt tip screw, ã¿ 4x48mm, item#: 47248604840, lot#: 3233362.Cortical bone screw, ã¿ 4x24mm, item#: 47248612440, lot#: 3228195.Cortical bone screw, ã¿ 4x26mm, item#: 47248612640, lot#: 3232070.Proximal humerus nail cap, 0mm, item#: 47248801000, lot#: 3228199.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial surgery with ann nail system.Subsequently, 42 days post implantation, surgeon found that 3 proximal screws were backed out from the proper position.The surgeon keeps an eye on the patient condition as well as no revision will be planned so far.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d2, g3, g6, h2, h3, h6, h10, h11.The reported event could not be confirmed due to lack of product/information.No product was returned or pictures provided; a product evaluation could not be performed.Medical records were not provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, ÿ 4X36MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22370755
Report Number0009613350-2025-00474
Device Sequence Number19942845
Product Code HSB
UDI-Device Identifier00889024505421
UDI-Public(01)00889024505421(17)300210(10)3230170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47248603640
Device Lot Number3230170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexFemale